Get your Health question answered in 3 easy steps

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it safe to take Vitamin E orally for acne and hair loss?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Thu, 14 Aug 2014 in Skin Hair and Nails
Question: Hi, is it safe to take Vitamin E orally.. If yes for how many days should it be taken for acne and hair loss. Also since I suffer from environmental allergies.. I have been recommended Celin(vitamin c).. Is it safe to take these together.. I was also considering adding vitamin b complex capsules to my daily routine as I suffer from fatigue often. Please let me know if all three can be taken orally together and what cautions need to be observed for the same. Thanks
doctor
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...given below
Detailed answer...
Hello,
Thanks or the query.
You can take all these vitamins together at breakfast.
Normally VIT E deficiency is very rare to find but if you  want to take it you can take it 400 units for 6 weeks.try to obtain it naturally by taking more of whole grains,nuts like almonds and walnuts,broccoli,spinach and green leafy vegetables,tomatoes,red bell pepper etc.
There is nothing special precaution to be taken while taking them.
If you are taking some calcium also,then avoid taking iron along with calcium.
Iron is best absorbed in presence of VIT C,so you can take iron in the morning along with VIT C.
At the end I would say one thing,younger people like you never have the need for taking these supplements.If you are eating healthy,then you get all the nutrients,you need.
These are generally required by very old people having poor diet or by people having chronic diarrhea or gastrointestinal disease,where they can not absorb what they eat.
You may take these supplements but I don't think you need them for more than 6 weeks.
If your diet is good,you get every thing in that.
I hope it helps,however you may revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 10 minutes later
Dear Dr. XXXXXXX
Thank you for your prompt response and suggestions. While I agree I do not need these supplements at my age, my allergies sometimes completely drain me out because of continuous sneezing. I try to work out regularly but for the past 2 weeks have not be able to on a regular basis due to these allergies. Hence, I wrote to this forum and was suggested Vitamin C for the same. Of late I have been suffering from bad acne and hair loss.. I tried homeopathy but that has not helped.. I was reading about the benefits of Vitamin E.. Direct application and oral intake and was keen to kind out if the same is beneficial.. The reason I thought it's good to take Vitamin B complex is, since I am getting married at the end of this year, there is a lot of running around and excess physical and mental stress for the preparations which drains me out completely. So i thought I would take the supplements for a little while to help deal with the excess stress of late. I try and take a balance diet in addition to workout 4 times a week. If you still suggest I should stay clear of the supplements, Request you to kindly suggest alternates for my skin and hair challenges.
Thanks again. Regards, XXXXXX
doctor
Answered by Dr. Pavan Kumar Gupta 4 hours later
Hello,
You can definitely go ahead and take these supplements and there is no harm in taking them.My only point is that it is very difficult to say whether these would be of any help to you,however you must definitely use hem and see the overall response your self.
Carry on with your exercises and good diet.
As far as skin and hair is concerned,I would recommend to have consultation with a dermatologist for proper evaluation and management,considering the fact that you are going to get married soon.
In addition,I would suggest you to do following ...
Plenty of oral water to drink
Yoga and meditation for de stressing.
Plenty of fruits and green vegetables.
Avoiding junk foods,fatty and fried foods and colas.
Consuming coconut water routinely.
Snacking with almonds and walnuts instead of chips etc.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on Chronic diarrhea

doctor1 MD

Hello Sir, I am 34 years old man and suffering from IBS and some other intestine problems for last 6-7 years. for last few months I am facing chronic diarrhea, every day I have to go bathroom 3-4 times specially in the morning time. I also feel burning in stool passing area and little pain in abdomen. I consulted a physician at Ranchi and he prescribed Cynocal 16, Triwin 5, Xenda plus, Rcifax 400, famtac 40 I am also a patient of thryoid and taking Thyrox-50 for last two years. please suggest me the correct medicines. Regards, Anit

doctor1 MD

Hi my name is Amy ...my concern is that I have chronic diarrhea for the past 4 weeks. I am 36 years old been diagnosed with hypoglycemia and i am anemic. I am taking tylenol arthritis everyday for pain 6 tablets daily for back & neck injuries..I am starting to loose weight because everything i eat gives me stomach pains & gas then diarrhea..sometimes it occurs right after eating & sometimes it takes a little longer .My stomach is very tender.I am not pregnant due to Tubal ligation back in 2000.Non smoker but am overweight.

doctor1 MD

I have a 3 year old son. From the time he was about 1.5 years old he would experience bouts of chronic diarrhea that would last for 1-2 weeks. He had no other symptoms. We went to the pediatrician and he recommended a lactose-free diet. Fast-forward to present time. My son has light colored stools (clay/light tan), frequent loose stools, and stomach aches on an almost daily basis. His growth/weight are on track and consistent. What tests should I request to find out what is wrong with him?

doctor1 MD

Hi doctor,I am a 31 yr old female had gallbladder removed three weeks ago ,it was full of stones,these last two weeks have been taking panadine forte and endone,as i have chronic back pain,doctor said could be post surgery complications but only time will tell,have been taking less tablets as the pain seems to be easing,but have had black thing mixed in with my stools and am not sure what it could be,i have watery and soft stools and have suffered with chronic diarrhea for six months,could you please give me an idea of what the black material could be,appreciate your time,Gabriela

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

Will a HIDA scan help in the diagnosis of Habba Syndrome?

doctor1 MD

I have heard on t.v. about a problem called nets I have had bowel problems since 1999 after radiation and I am wondering if this could possibly be the problem as I have lost 8 kgs in less than 2 months